Posted by jon (220.127.116.11) on February 09, 2000 at 04:18:00:
In Reply to: Prednisone posted by Bob H. on February 08, 2000 at 21:24:24:
I am in a similar circumstance currently.
I started on Calcium Channel Blockers in 1996 and had almost 4 years pain free....no shadows...nothing.
But last month they appeared, slowly (every 2-3 days) and grew from there to 3-6 a day and almost all going up to "10" (or at least "9").
The past two weeks have been complete madness. I was on so much pain killer, using far too much oxygen (obviously essential, but damaging in excessive amounts in the pure form), and hardly sleeping at all.
Prednisone is a very powerful systemic drug with serious side effects. I had hoped that I could ride the cycle out and avoid taking this medication but found I could not. On Monday I started with Prednisone... 30mg/day which I will continue for 5 days and then taper...20mg for 3days.....10mg for 3 days.....5mg for 3 days.
Within hours of taking the first dose on Monday I felt a big difference. It is kind of hard to put to words but the whole left side (my pain side) of my head relaxed and felt somewhat normal....(I still feel what I call the bruising from the torture of the previous weeks though).
Since starting on the Pred. I have had some shadow pain which was enough to wake me on two ocassions but the pain did not escalate and following some push-ups and a cold shower I got back to sleep.
I think you should find a Neurologist who is experienced in Clusters. I messed around with GP doc's for years before I found my current Neuro...(unfortunately he is in Marina Del Rey, CA. and I am in Vietnam...:-(..)
First you need to confirm that what you are experiencing is CH. Then find a treatment plan that is suited to your specifics...i.e., what works for me might not work for you and vice-versa.
For this cycle that I am trying to break, Prednisone seems to be a magic bullet. I'll be one happy dude if I taper down and find that I am truly in remission.
Post a Followup